Unintended effects of Statins

Rea came across this piece of research, published in the BMJ last week, which highlights increased risk of liver/kidney damage and myopathy and cataracts from taking statins.  The research highlights some of the possible side effects of taking higher doses of statins.

As a result of this, Doctors are being urged to choose the lowest possible dose when they prescribe cholesterol lowering statins.

If you currently take statins  you may wish to review this with your GP and Ophthalmologist, discuss the benefits against the risks to find out if drug you are prescribed should be changed.

The link below takes you to the published paper.

http://www.bmj.com/cgi/content/full/340/may19_4/c2197#SEC1

One thought on “Unintended effects of Statins

  1. Cub Mac sent me this comment about his experience with statins.

    I can definitely relate to this one as I had calf and ankle swelling
    secondary to crestor which basically went away when i stopped the drug.
    Not a good thing especially when you bring it to the doc’s attention
    and he still missed it

Leave a Reply to Annie Cancel reply

Your email address will not be published. Required fields are marked *